Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 315, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 2, 2000, 2:25 PM CDT for Forrest County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2000, 2:25 PM CDT (19:25 UTC)
- Expired
- May 2, 2000, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Forrest County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:25 PM CDT | Thunderstorm Wind | Hattiesburg, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 021926 SVRJAN MSC035-022000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT TUE MAY 2 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 300 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF PETAL...MOVING NORTHEAST AT 30 MPH. THE STORM WILL PASS NEAR MORRISTON BY 235 PM. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:15 AM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, May 2, 7:15 AM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 715 AM CDT TUE MAY 02 2000 88D INDICATING A LARGE AREA OF SHOWERS WITH A FEW THUNDERSTORMS MAKING ITS WAY TOWARD THE WESTERN FRINGES OF THE CWFA. RAISED POPS IN THOSE AREAS TO THE LIKELY CATEGORY. WILL HOLD OFF ON UPDATING ZONES FURTHER EAST. PRECIP HAS HAD A HARD TIME SUSTAINING ITSELF AS IT GETS FURTHER AWAY FROM AXIS OF GREATEST INSTABILITY AND MOISTURE. PRELIMh NUMBERS... JAN 82/62 82/61 82 4444 MEI 83/61 83/61 82 3344 .JAN... MS...NONE. AR...NONE. LA...NONE. 32
In the hours before
Special weather statement, May 2, 10:20 AM CDT, 4 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT TUE MAY 2 2000 AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINED OVER THE SOUTHERN PLAINS ...CENTERED OVER OKLAHOMA AND NORTH TEXAS. AT THE SURFACE...A NEAR- STATIONARY BOUNDARY REMAINED STRETCHED FROM NORTH GEORGIA INTO MISSOURI THIS MORNING. THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS OVER THE LOWER MISSISSIPPI RIVER VALLEY HAS BEEN A WEAK SURFACE TROUGH OF LOW PRESSURE THAT EXTENDED FROM NORTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA. THIS WEAK BOUNDARY WILL GRADUALLY DRIFT EAST TODAY AS THE UPPER SYSTEM SLOWLY LIFTS NORTHEAST TOWARD THE MIDDLE MISSISSIPPI RIVER VALLEY. WITH ABUNDANT MOISTURE OVER THE REGION...LOCALLY HEAVY RAINFALL WILL DEVELOP TODAY IN STRONGER THUNDERSTORMS...MAINLY OVER NORTHWEST MISSISSIPPI. WEAK FRONTAL SUPPORT AND LIMITED WIND SHEAR WILL PRECLUDE ORGANIZED SEVERE THUNDERSTORM ACTIVITY. HOWEVER...ENOUGH INSTABILITY COULD EXIST TO SUPPORT ISOLATED SEVERE THUNDERSTORMS DURING MAXIMUM HEATING IN THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. IN AREAS WHERE RAINFALL HAS BEEN PERSISTENT...LOCALIZED FLOODING COULD DEVELOP. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
Special weather statement, May 2, 10:30 AM CDT, 3 hours 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 030400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT TUE MAY 2 2000 AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL COMBINE WITH A WEAK SURFACE FRONT AND INCREASING MOISTURE TO BRING SCATTERED THUNDERSTORMS THIS AFTERNOON...MAINLY NORTHWEST OF A LINE FROM NATCHEZ TO JACKSON TO COLUMBUS. WEAK FRONTAL SUPPORT AND LIMITED WIND SHEAR WILL PRECLUDE ORGANIZED SEVERE THUNDERSTORM ACTIVITY. HOWEVER...ENOUGH INSTABILITY COULD EXIST TO SUPPORT ISOLATED SEVERE THUNDERSTORMS DURING MAXIMUM HEATING IN THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.